Lightning, Oldham
- When
- March 14, 3:59 PM EST
- Where
- Oldham County, La Grange
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 38.400, -85.380
A storm spotter reported unspecified lightning damage to a home.
An upper level system ahead of a cold front brought scattered thunderstorms to central Kentucky. Most of the thunderstorms remained below severe limits, but there were some reports of large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
An upper level system ahead of a cold front brought scattered thunderstorms to central Kentucky. Most of the thunderstorms remained below severe limits, but there were some reports of large hail. There was also some unspecified lightning damage to a home in north central Kentucky.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Mar 14, 2:10 PM EST, 1 hour 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 310 PM EDT WED MAR 14 2007 .SHORT TERM (TONIGHT AND THURSDAY)... UPPER AIR PATTERN CURRENTLY SHOWS A FAST ZONAL FLOW ACROSS THE NORTHERN TIER OF STATES...WITH A CUT OFF LOW ACROSS SOUTHEASTERN TEXAS. A SHARP COLD FRONT CURRENTLY LIES ACROSS THE SOUTHERN GREAT LAKES FROM MICHIGAN THROUGH NORTHERN ILLINOIS. SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON. SOME MAY BE STRONG WITH PEA SIZED HAIL AND GUSTY WINDS. THESE STORMS ARE FORMING IN AN UNSTABLE ENVIRONMENT (-5 LIS)...WITH LOW FREEZING LEVELS...BUT WITHOUT ANY SUBSTANTIAL UPPER AIR SUPPORT. EXPECT THE STORMS TO REMAIN SCATTERED THROUGH LATE AFTERNOON...THEN DIMINISHING FOR A FEW HOURS EARLY THIS EVENING. TONIGHT...THE COLD FRONT WILL SLOWLY WORK ITS WAY SOUTH...MOVING INTO SOUTHERN INDIANA BY MIDNIGHT AND ACROSS THE OHIO RIVER DURING THE MORNING HOURS TOMORROW. SURFACE CONVERGENCE ALONG THE FRONT...ALONG WITH A FAST MOVING UPPER DISTURBANCE...WILL GENERATE WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS FOR A SEVERAL HOUR PERIOD STRADDLING THE FRONTAL PASSAGE. TEMPERATURES WILL REMAIN QUITE MILD AHEAD OF THE PRECIPITATION TONIGHT...BUT DROP A GOOD 15 TO 20 DEGREES BEHIND THE FRONT. DEPENDING ON THE FRONTS TIMING...MANY AREAS ACROSS NORTHERN KENTUCKY MAY HAVE STEADY OR SLOWLY FALLING TEMPERATURES THROUGHOUT THE DAY TOMORROW. WITH THE SHALLOW NATURE OF THE COLD AIR INTRUSION AND GENERAL SOUTHWEST FLOW ALOFT...FEEL THAT RAIN MAY CONTINUE FOR SEVERAL HOURS BEHIND THE FRONTAL PASSAGE AND THAT IT MAY CONTINUE THROUGH THE AFTERNOON HOURS ACROSS OUR SOUTHERN COUNTIES. WINDS WILL BECOME NORTHERLY TOMORROW AFTERNOON AS CANADIAN HIGH PRESSURE BUILDS ACROSS THE UPPER MIDWEST. JSD && .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... THURSDAY NIGHT THROUGH FRIDAY... COLD FRONT WILL CONTINUE TO THE SE...AND SHOULD HAVE PLENTY OF RAIN ALONG IT. LOOKS LIKE ALL OF THE INSTABILITY WILL BE SOUTH OF THE AREA. SO TOOK THE THUNDER CHC OUT AND WILL ONLY HAVE SHOWER WORDING. HAVE CATEGORICAL OVER THE FAR SERN CWA WITH INDIANA COUNTIES BEING DRY. BY 12Z FRIDAY...THINK ONLY THE FAR ESE PORTION OF THE CWA COULD SEE SOME RESIDUAL SHOWERS...BUT END THOSE CHANCES BEFORE NOON. HIGH TEMPS ON FRIDAY MAY STEADY OUT WITH COLD AIR ADVECTING INTO THE CWA FROM THE NORTH BEHIND THE FRONT. HIGHS SHOULD BE ABOUT FIVE DEGREES BELOW NORMAL GIVEN CLOUD COVER...CAA AND PRECIP CHANCES. FRIDAY NIGHT THROUGH SUNDAY... UPPER TROUGH MOVES ACROSS THE NERN CONUS...WITH COLD FRONT TO OUR SE DURING THIS PERIOD. SFC HIGH PRESSURE WILL MOVE ACROSS THE CWA...KEEPING THE AREA DRY THROUGH THE WEEKEND. HOWEVER...SLIGHTLY BELOW AVERAGE TEMPERATURES WILL BE THE RULE...ESPECIALLY ON SATURDAY WHERE HIGH TEMPS MAY RANGE FROM THE MID 40S NE TO THE LOW 50S SW. BELOW NORMAL YET NOT A COLD BLAST. NW FLOW WEAKENS A BIT FROM SAT TO SUN...AND WITH SFC HIGH PRESSURE IN PLACE...SUNDAY SHOULD BE A FEW DEGREES WARMER. THE HIGH WILL MOVE TO THE SE BY THE EVENING HOURS...VEERING WINDS AROUND TO THE SOUTH HELPING WITH THE REBOUND IN TEMPS. SUNDAY NIGHT THROUGH WEDNESDAY... DURING THIS PERIOD...SE CONUS HIGH WILL HELP SOUTHERLY WINDS PUMP MOISTURE INTO THE AREA AHEAD OF THE NEXT SYSTEM. THERE IS PRETTY DECENT MODEL AGREEMENT BETWEEN OPERATIONAL GFS AND ECMWF WITH THE SFC AND 500MB FIELDS. PATTERN IS GENERALLY SHOWING A WEAK NW FLOW ACROSS THE AREA...WITH A SMALL/WEAK SHORTWAVE AND ASSOCIATED SFC COLD FRONT TO THE NW APPROACHING THE AREA. ENSEMBLES REALLY HOLD OFF THE PRECIP ACROSS OUR CWA UNTIL MAINLY 12Z MON AND LATER...BUT SHOWING HINTS OF SHOWERS DEVELOPING AHEAD OF THE FRONT ACROSS OUR FAR NWRN CWA SUNDAY NIGHT...PROBABLY ENHANCED FROM SOUTHERLY FLOW. KEPT THE LOW CHC POPS IN ON MONDAY AND TUESDAY AS FRONT MOVES THROUGH THE AREA. LEFT THUNDER OUT AS PROGGED LI FIELDS ARE GREATER THAN ZERO. BY WEDNESDAY RIDGING WILL MOVE INTO THE AREA...AND WITH GOOD SWRLY FLOW...HAVE INCREASED TEMPS IN THE EXTENDED. WENT ABOUT 3-4 DEGREES ABOVE HPC FOR NOW...AS MEX/ENS ARE TRENDING TOWARD THIS WARMER AIR MIDWEEK. AL && .AVIATION (18Z TAFS)... ISOLATED SHOWERS WILL BECOME MORE WIDESPREAD BY 18 TO 19Z FOR SDF AND BWG. SCATTERED SHOWERS WILL PROBABLY HOLD OFF UNTIL AFTER 20Z FOR LEX. SOME THUNDERSTORMS ARE ALSO POSSIBLE. CEILINGS WILL REMAIN VFR EXCEPT FOR BRIEF MVFR ASSOCIATED WITH SHOWER ACTIVITY. SHOWER ACTIVITY WILL BECOME MORE WIDESPREAD AFTER MIDNIGHT. EXPECT SEVERAL HOURS OF SHOWERS WITH EMBEDDED THUNDER DURING THE EARLY MORNING HOURS AS SDF...LEX AND BWG. A COLD FRONT WILL MOVE SOUTH OF SDF AND LEX BY 14Z THURSDAY. EXPECT WINDS TO SHIFT TO THE NORTH AND MVFR CEILINGS OF 1 TO 2 THOUSAND FEET BEHIND THE FRONT. RAIN WILL LIKELY CONTINUE INTO EARLY AFTERNOON ACROSS BWG. JSD && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 405 PM EDT WED MAR 14 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-150830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 405 PM EDT WED MAR 14 2007 /305 PM CDT WED MAR 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS. SOME OF THESE STORMS MAY BE STRONG...WITH THE MAIN THREATS BEING PEA SIZED HAIL...WIND GUSTS OF 35 TO 45 MPH...AND FREQUENT LIGHTNING. LOCALLY HEAVY RAINFALL WILL ALSO OCCUR WITH THE HEAVIEST STORMS. MOST OF THE ACTIVITY SHOULD STAY NORTH OF A LINE FROM OWENSBORO...TO ELIZABETHTOWN...AND TO RICHMOND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY. A COLD FRONT WILL MOVE SOUTH OF THE OHIO RIVER ON THURSDAY. SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS THE FORECAST AREA...ENDING BY AFTERNOON ACROSS SOUTHERN INDIANA...BUT CONTINUING THROUGH THE EVENING HOURS ACROSS SOUTH CENTRAL KENTUCKY. FORECAST INSTABILITY AND WINDS FOR TOMORROW WILL MAKE SEVERE WEATHER QUITE UNLIKELY...BUT WIND GUSTS OF 35 TO 40 MPH AND FREQUENT LIGHTNING ARE POSSIBLE. IN ADDITION...HEAVY RAINFALL MAY ACCOMPANY ANY OF THESE SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF GUSTY WINDS AND SMALL HAIL TO THE NATIONAL WEATHER SERVICE. AL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 416 PM EDT WED MAR 14 2007 KYZ030-142045- JEFFERSON- 416 PM EDT WED MAR 14 2007 ...STRONG STORMS AFFECTING JEFFERSON COUNTY... AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PLEASURE RIDGE PARK...OR 8 MILES SOUTHWEST OF LOUISVILLE...AND MOVING EAST NORTHEAST AT 30 MPH. ANOTHER CELL IS NEAR DOWNTOWN ALSO MOVING EAST NORTHEAST AT 30 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR LOUISVILLE BY 425 PM EDT. NEAR ST. MATTHEWS BY 435 PM EDT. NEAR LYNDON BY 440 PM EDT. TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SCHOTT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 422 PM EDT WED MAR 14 2007 KYZ041-049-142045- CLARK-FAYETTE- 422 PM EDT WED MAR 14 2007 ...STORMS WITH SMALL HAIL AFFECTING CLARK AND EXTREME SOUTHERN FAYETTE COUNTIES... AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF WINCHESTER...OR 11 MILES SOUTHEAST OF LEXINGTON...AND MOVING EAST AT 25 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR WINCHESTER BY 440 PM EDT. TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SCHOTT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
425 PM EDT WED MAR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL SHIVELY 38.20N 85.81W
03/14/2007 M0.50 INCH JEFFERSON KY NWS EMPLOYEE
MEASURED .5 INCH HAIL WITH HEAVY RAINFALL
&&
SCHOTTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
432 PM EDT WED MAR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL LOUISVILLE 38.22N 85.74W
03/14/2007 E0.50 INCH JEFFERSON KY TRAINED SPOTTER
STORM SPOTTER FROM GERMANTOWN REPORTED .5 INCH HAIL.
&&
SCHOTTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 446 PM EDT WED MAR 14 2007 KYZ030-142115- JEFFERSON- 446 PM EDT WED MAR 14 2007 ...HEAVY RAIN AND SMALL HAIL AFFECTING JEFFERSON COUNTY... AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ST. MATTHEWS...OR 6 MILES EAST OF LOUISVILLE...AND MOVING EAST AT 25 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR MIDDLETOWN BY 455 PM EDT. TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SCHOTT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 457 PM EDT WED MAR 14 2007 KYZ023-142115- HANCOCK- 357 PM CDT WED MAR 14 2007 ...STRONG STORM AFFECTING NORTHERN HANCOCK COUNTY... AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF GRANDVIEW...OR 11 MILES EAST OF ROCKPORT...AND MOVING EAST AT 30 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 35 MPH... ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SCHOTT
The Louisville radar (KLVX), 68 km away, was scanning. The volume nearest the first event began at 20:58 UTC.
1 lightning, 1 hail. Local standard time, as filed.
A storm spotter reported unspecified lightning damage to a home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11227, 11226.